Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: TAKING ST. JOHN'S WORT ALONG WITH ANTI-DEPRESSANTS
Created On 3/23/06 10:29 AM
Topic View:

View thread in raw text format


eps
Supporter

Posts: 65
Joined: Mar 2006

3/23/06 10:29 AM
User is offline

Dear Dr. Price:

It is sheer pleasure to receive your valuable responses.

I would like to know if there is a scientific explanation why the herb St. John's Wort could be so fatal when taken along with some - or with any - anti-depressant. Moreover, are the adverse side-effects the same - or at least similar - in all people? If not, what does it depend on? Have there been people who took St. John's Wort along with, for example, Prozak and nothing happened to them? How soon do the adverse side effect generally start occurring?

Looking forward to hearing from you.


Sincerely,



EPS


-------------------------
epsimon
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

3/23/06 11:52 PM
User is offline

St. John's Wort may work in a similar fashion as antidepressants known as MAOI's which also increase serotonin levels as does Prozac. Therefore, one may suffer from an overabudance of serotonin (serotonin syndrome- shaking, sweating, fever...) or possibly increases in blood pressure. Use caution and consult with a doctor when trying to combine meds and herbs. Side effects and their time to onset are highly variable person to person.

Rabbi Price, M.D.
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.